Alert archive / Ohio / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Feb 3, 2011, 3:58 PM EST for 8 counties in Ohio. It took effect at Feb 4, 2011, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2011, 3:58 PM EST (20:58 UTC)
- In effect from
- Feb 4, 2011, 12:00 AM EST
- Expired
- Feb 4, 2011, 8:09 AM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS41 KILN 032058 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 358 PM EST THU FEB 3 2011 OHZ026-034-035-042>045-051-040500- /O.NEW.KILN.WC.Y.0002.110204T0500Z-110204T1500Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA 358 PM EST THU FEB 3 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND CHILL ADVISORY...FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY. TEMPERATURES WILL FALL TO BETWEEN 5 ABOVE AND 5 BELOW ZERO TONIGHT. THESE TEMPERATURES WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WINDS CHILL VALUES BETWEEN 10 AND 15 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT EXPOSED SKIN IS COVERED. $$ SITES
3 follow-up statements
512 WWUS41 KILN 040115 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EST THU FEB 3 2011 OHZ026-034-035-042>045-051-040915- /O.CON.KILN.WC.Y.0002.110204T0500Z-110204T1500Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA 815 PM EST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... TEMPERATURES WILL FALL TO BETWEEN ZERO AND 5 ABOVE ZERO TONIGHT. THESE TEMPERATURES WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WINDS CHILL VALUES BETWEEN 10 AND 15 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY... MAKING SURE THAT EXPOSED SKIN IS COVERED. $$
512 WWUS41 KILN 040909 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 409 AM EST FRI FEB 4 2011 OHZ026-034-035-042>045-051-041500- /O.CON.KILN.WC.Y.0002.000000T0000Z-110204T1500Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA 409 AM EST FRI FEB 4 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE COMBINED AFFECTS OF COLD TEMPERATURES AND WINDS OF 5 TO 10 MPH WILL PRODUCE WINDS CHILL VALUES AS COLD AS 10 TO 15 DEGREES BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY... MAKING SURE THAT EXPOSED SKIN IS COVERED. $$
731 WWUS41 KILN 041309 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 809 AM EST FRI FEB 4 2011 OHZ026-034-035-042>045-051-041415- /O.CAN.KILN.WC.Y.0002.000000T0000Z-110204T1500Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...PIQUA 809 AM EST FRI FEB 4 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS WILL CONTINUE TO RISE THROUGH THE MORNING AS TEMPERATURES WARM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 1:14 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 3, 1:14 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 114 PM EST THU FEB 3 2011 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST INTO THE REGION TODAY...REMAINING OVER THE OHIO VALLEY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST OUT OF THE LOWER MISSISSIPPI VALLEY ON FRIDAY NIGHT...MOVING THROUGH THE OHIO VALLEY ON SATURDAY. THIS WILL BRING ANOTHER CHANCE FOR PRECIPITATION TO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STRATUS IS FINALLY STARTING TO DIMINISH. IT APPEARS THAT CENTRAL OHIO WILL BE THE LAST TO CLEAR BUT EVEN THERE EXPECT TO SEE A FEW HOURS OF SUN LATE IN THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... WITH CLEAR SKIES AND A DRY AIRMASS IN PLACE...TEMPS ON THURSDAY NIGHT WILL BE QUITE COLD. THIS IS ESPECIALLY TRUE IN THE NORTH...WHERE A BETTER SNOW PACK REMAINS. HAVE CUT WELL BELOW GUIDANCE HERE...WITH LOWS BOTTOMING OUT BELOW ZERO IN THE FAR NORTH. THIS DID RAISE SOME QUESTIONS ABOUT WIND CHILL...AS THE GENERATED APPARENT-T GRIDS WERE IN THE -10 TO -15 RANGE. CRITERIA FOR AN ADVISORY IS -10 DEGREES...BUT ALSO REQUIRES A WIND OF 10 MPH OR GREATER. WITH HIGH PRESSURE COVERING MOST OF THE AREA AND ONLY A WEAK GRADIENT IN THE NORTH...WINDS MAY BE FAIRLY LIGHT OVER THE FORECAST AREA. SO...WILL HIGHLIGHT THIS IN THE HWO...WHILE DENOTING HERE THAT AN ADVISORY MAY NOT BE NECESSARY. 500MB SHORTWAVE WILL PUSH NORTHEAST OUT OF THE SOUTHERN PLAINS VALLEY FRIDAY AND FRIDAY NIGHT...PASSING THROUGH THE OHIO VALLEY ON SATURDAY. THIS WILL LEAD TO A WIDE AREA OF LIFT ACROSS THE FORECAST AREA...MAINLY FOCUSED ON THE SATURDAY MORNING PERIOD. PREFERRED THE GFS DEPICTION AT THIS POINT...AS THE NAM12 SHOWED AN FAR MORE DISTINCT 500MB CLOSED LOW...AND PRODUCED SOME QUESTIONABLY HIGH QPF VALUES BECAUSE OF IT. THE ECMWF SUPPORTS THE GFS IN GENERAL PLACEMENT AND INTENSITY...WHILE THE GEM MISSES THE FORECAST AREA TO THE EAST AND APPEARS TO BE AN OUTLIER. THE END RESULT IS THAT A 1-2 INCH SNOWFALL LOOKS TO BE IN STORE FROM FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WITH MOST OF THE SNOW FALLING NEAR THE DIURNAL MINIMUM...ACCUMULATIONS SHOULD NOT BE IMPACTED MUCH BY ANY MIXING WITH RAIN. HOWEVER...IN THE WARMER SECTIONS OF THE CWA (MAINLY SOUTH/SOUTHEAST) SOME RAIN COULD MIX IN EARLY FRIDAY NIGHT AND THEN AGAIN SATURDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AFTER THIS PASSES ON SATURDAY THE FORECAST WAS HEAVILY WEIGHTED TOWARDS HPC GUIDANCE. ONLY DISTINCT FEATURE TO NOTE THAT WAS OF A HIGHER CERTAINTY WAS THE LONG WAVE TROUGH OVER THE EASTERN U.S. WHICH WOULD BE INDICATIVE OF A COOLER AND CLOUDIER PERIOD. DID NOT AGREE WITH THE GFS/ECMWF/HPC SHOWING SINGLE DIGITS FOR LOWS ON NIGHTS 6/7 BUT COULD NOT DISALLOW THEM AS A POSSIBLE SOLUTION. EVEN HPC SEEMED TOO COLD IN THE NORTHWEST AT 12Z WED WHERE I THOUGHT IT WAS PRUDENT TO KEEP READINGS FROM DROPPING TOO FAR INTO THE SINGLE DIGITS...LET ALONE SUB ZERO AS GUIDANCE SUGGESTED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR CEILINGS WILL CONTINUE TO IMPACT THE COLUMBUS TERMINALS FOR A FEW MORE HOURS BEFORE FINALLY SCATTERING OUT. ELSEWHERE THERE SHOULD ONLY BE SCATTERED STRATOCUMULUS AT MOST FOR THE REST OF THE DAYLIGHT HOURS. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE TAF PERIOD WITH ONLY SOME THIN CIRRUS PUSHING IN FROM THE SOUTH. WINDS WILL BE LESS THAN 10 KT AND BACK FROM WESTERLY TO SOUTHERLY. .OUTLOOK...MVFR CEILINGS AND MVFR TO IFR VISIBILITIES POSSIBLE FRIDAY NIGHT INTO SATURDAY AND THEN AGAIN SUNDAY NIGHT INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...FRANKS AVIATION...
Hazardous weather outlook, Feb 3, 9:58 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 958 AM EST THU FEB 3 2011 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-040930- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 958 AM EST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES TONIGHT WILL DROP INTO THE LOW SINGLE DIGITS TO AROUND ZERO. WINDS ARE EXPECTED TO BE RELATIVELY LIGHT...WHICH MAY MITIGATE THE THREAT OF SIGNIFICANTLY COLD WIND CHILL VALUES. HOWEVER...WIND CHILL VALUES OF AROUND -10 MAY STILL BE EXPERIENCED. IF WINDS APPEAR STRONGER IN LATER FORECASTS...AN ADVISORY MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST THROUGH THE OHIO VALLEY ON FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE 1 TO 2 INCHES OF SNOW OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ054>056-062>065-070>074-077>082-088- 040930- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 958 AM EST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST THROUGH THE OHIO VALLEY ON FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE 1 TO 2 INCHES OF SNOW OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:22 PM EST | Special Weather Statement | ILN | Highland, Pike, Scioto | 113 min |
Nearby
Wind Chill Advisories in Ohio, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.